Hail, Douglas
- When
- June 7, 5:19 PM MST to 5:23 PM MST
- Where
- Douglas County, 0.87 mi SE of Parker
- Measured
- 0.75 in hail
- Reported by
- Trained Spotter
- Coordinates
- 39.510, -104.760
A severe thunderstorm produced hail up to quarter size.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS BOU wrote it up.
A severe thunderstorm produced hail up to quarter size.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Denver/Boulder, CO wrote its last area forecast discussion before the first event at Jun 7, 1:41 PM MST, 3 hours 38 minutes earlier.
Area Forecast Discussion National Weather Service Denver/Boulder CO 241 PM MDT TUE JUN 7 2016 .SHORT TERM...(This afternoon through Wednesday) Issued at 241 PM MDT Tue Jun 7 2016 Thunderstorms have formed over the higher terrain early this afternoon. They will continue to spread eastward through the afternoon and evening. Heavy rain, small hail and wind gusts to around 40 mph will be possible with the stronger storms. A few storms may reach severe threshold with hail up to one inch. The storms will dissipate from west to east this evening as the airmass stabilizes. For Wednesday, a weak upper level trough will move from the Great Basin into northwest Colorado. This should provide enough lift to trigger another round of afternoon and evening thunderstorms, even though the airmass will be drier and not as unstable. Storms should stay below severe limits Wednesday with CAPE staying below 1000 J/kg. Temperatures will warm a few more degrees which will put highs into the mid to upper 80s across northeast Colorado. .LONG TERM...(Wednesday night through Monday) Issued at 241 PM MDT Tue Jun 7 2016 For Wednesday night into Thursday the upper level trough will be across the eastern portions of the Front Range. Winds will move down the foothills with the help of a lee trough on the plains keeping conditions to the east drier. There is a slight chance of some afternoon thunderstorms over the higher terrain on Thursday afternoon due to lingering moisture and orographic components. Temperatures will continue to be above average with highs in the upper 80s to lower 90s on the plains. By Thursday afternoon the upper level trough is still hanging on over the SE portions of the state keeping storms in the forecast for SE Colorado with drier conditions over our CWA. If a stray storm does move off the foothills onto the plains the main threats will be brief heavy rain with PW values above 0.80 and gusty outflow winds with an inverted V sounding and strong DCAPE values. Friday into the weekend models have the upper level low hanging on to the SE of the state but with increasing ridging ahead of the closed low over the Pacific NW conditions will be more stable. Strong SSW flow over the region will bring some mid level disturbances through the weekend...specifically Friday into Saturday and Saturday into Sunday. These disturbances will bring a a chance of storms to the mountains and a slight chance on the plains Saturday afternoon/evening. Supercell characteristics are not impressive but cells could grow enough to produce brief heavy rain with continued high PW values and gusty outflow winds. Temperatures through the weekend will continue to climb with 90s expected by Friday. For the start of the week a cold front will push through Monday morning bringing temperatures down to more seasonal normals with highs in the upper 70s to lower 80s. Some models indicating a denver cyclone setting up Monday evening that could help to spin up some storms. Will keep a slight chance over the higher terrain and Front Range for Monday and Tuesday afternoon with highs reaching back into the mid to upper 80s. && .AVIATION...(For the 18Z TAFS through 18Z Wednesday afternoon) Issued at 241 PM MDT Tue Jun 7 2016 The main threat for thunderstorms in the Denver area will be 22z to 02z. Heavy rain, small hail and wind gusts to 40 mph will be possible with the stronger storms. Outflow winds from convection will likely result in few wind shifts through 02z. After this, southerly winds will prevail tonight. Scattered thunderstorms are expected again for Wednesday afternoon and evening. && .BOU Watches/Warnings/Advisories... None. && SHORT TERM...Meier LONG TERM...Bowen AVIATION...Meier
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DENVER/BOULDER CO 1030 AM MDT TUE JUN 7 2016 COZ030>051-081630- JACKSON COUNTY BELOW 9000 FEET- WEST JACKSON AND WEST GRAND COUNTIES ABOVE 9000 FEET- GRAND AND SUMMIT COUNTIES BELOW 9000 FEET- SOUTH AND EAST JACKSON/LARIMER/NORTH AND NORTHEAST GRAND/ NORTHWEST BOULDER COUNTIES ABOVE 9000 FEET- SOUTH AND SOUTHEAST GRAND/WEST CENTRAL AND SOUTHWEST BOULDER/ GILPIN/CLEAR CREEK/SUMMIT/NORTH AND WEST PARK COUNTIES ABOVE 9000 FEET-LARIMER AND BOULDER COUNTIES BETWEEN 6000 AND 9000 FEET- JEFFERSON AND WEST DOUGLAS COUNTIES ABOVE 6000 FEET/GILPIN/CLEAR CREEK/NORTHEAST PARK COUNTIES BELOW 9000 FEET- CENTRAL AND SOUTHEAST PARK COUNTY- LARIMER COUNTY BELOW 6000 FEET/NORTHWEST WELD COUNTY- BOULDER AND JEFFERSON COUNTIES BELOW 6000 FEET/WEST BROOMFIELD COUNTY- NORTH DOUGLAS COUNTY BELOW 6000 FEET/DENVER/WEST ADAMS AND ARAPAHOE COUNTIES/EAST BROOMFIELD COUNTY- ELBERT/CENTRAL AND EAST DOUGLAS COUNTIES ABOVE 6000 FEET- NORTHEAST WELD COUNTY-CENTRAL AND SOUTH WELD COUNTY-MORGAN COUNTY- CENTRAL AND EAST ADAMS AND ARAPAHOE COUNTIES- NORTH AND NORTHEAST ELBERT COUNTY BELOW 6000 FEET/NORTH LINCOLN COUNTY- SOUTHEAST ELBERT COUNTY BELOW 6000 FEET/SOUTH LINCOLN COUNTY- LOGAN COUNTY-WASHINGTON COUNTY-SEDGWICK COUNTY-PHILLIPS COUNTY- 1030 AM MDT TUE JUN 7 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST AND NORTH CENTRAL COLORADO. .DAY ONE...TODAY AND TONIGHT SCATTERED THUNDERSTORMS ARE EXPECTED TO DEVELOP OVER THE MOUNTAINS BY EARLY THIS AFTERNOON AND THEN SPREAD ONTO THE ADJACENT PLAINS DURING THE AFTERNOON AND EARLY EVENING HOURS. MOISTURE AND INSTABILITY SHOULD BE SUFFICIENT TO PRODUCE STORMS CAPABLE OF HEAVY RAIN...HAIL AND WIND GUSTS TO 40 MPH. A FEW STORMS MAY REACH SEVERE LIMITS WITH HAIL UP TO AN INCH IN DIAMETER. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY THE WILL BE A SLIGHT CHANCE OF SHOWERS AND THUNDERSTORMS DURING THE AFTERNOON AND EVENING HOURS MAINLY OVER AND ALONG THE FRONT RANGE THROUGH NEXT MONDAY. STORMS MAY PRODUCE LOCALLY HEAVY RAINFALL... SMALL HAIL AND GUSTY WINDS. THE CHANCE FOR SEVERE WEATHER WILL REMAIN LOW PARTICULARLY THURSDAY AND FRIDAY AS THE ATMOSPHERE IS EXPECTED TO DRY OUT SOME WITH THE PASSAGE OF A STRONG HIGH PRESSURE RIDGE. BY MONDAY...TEMPERATURES ARE EXPECTED TO RETURN TO NEAR AVERAGE WITH THE PASSAGE OF A COLD FRONT. AS TEMPERATURES CONTINUE TO WARM THIS WEEK, EXPECT THE HIGH COUNTRY SNOW MELT TO ACCELERATE. THIS COULD POTENTIALLY CAUSE RIVER LEVELS TO RISE. CAUTION IS ADVISED AROUND THESE SWIFT MOVING STREAMS AND RIVERS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED TODAY.
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DENVER CO
422 PM MDT TUE JUN 7 2016
COZ033-072300-
SOUTH AND EAST JACKSON/LARIMER/NORTH AND NORTHEAST GRAND/NORTHWEST
BOULDER COUNTIES ABOVE 9000 FEET CO-
422 PM MDT TUE JUN 7 2016
...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL LARIMER COUNTY UNTIL 500
PM MDT...
AT 421 PM MDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 8
MILES WEST OF PINGREE PARK...OR 35 MILES WEST OF FORT
COLLINS...MOVING EAST AT 15 MPH.
NICKEL SIZE HAIL AND WIND GUSTS OF 50 TO 55 MPH WILL BE POSSIBLE WITH
THIS STORM.
LOCATIONS IMPACTED INCLUDE...
PINGREE PARK.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
&&
LAT...LON 4064 10558 4063 10558 4063 10560 4061 10557
4060 10559 4060 10557 4057 10559 4055 10556
4059 10552 4059 10550 4056 10549 4049 10550
4049 10552 4048 10550 4047 10550 4053 10576
4065 10578
TIME...MOT...LOC 2221Z 284DEG 15KT 4061 10574
COOPERThe Denver radar (KFTG), 36 km away, was scanning. The volume nearest the first event began at 00:19 UTC.
2 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Colorado in 2016Every state in 2016This day in weather historyWarnings in Colorado, June 2016
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 629646, 629643.